Alert archive / Wisconsin / Frost Advisories in 2006

Frost Advisory 9, NWS Green Bay, WI

October 4, 200613 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 4, 2006, 2:59 PM CDT for 13 counties in Wisconsin. It took effect at Oct 5, 2006, 12:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2006, 2:59 PM CDT (19:59 UTC)
In effect from
Oct 5, 2006, 12:00 AM CDT
Expired
Oct 5, 2006, 7:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -159 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-159 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 041959
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT WED OCT 4 2006

...FROST EXPECTED TONIGHT...

.FROST IS EXPECTED ACROSS MOST OF THE AREA TONIGHT. THE EXCEPTION
WILL BE NEAR LAKE MICHIGAN AND THE BAY OF GREEN BAY WHERE THE
RELATIVELY WARM WATERS SHOULD KEEP TEMPERATURES FROM FALLING AS
MUCH...AND PREVENT THE FORMATION OF FROST.

WIZ013-020-021-030-031-035>039-045-048-049-073-074-050930-
/O.NEW.KGRB.FR.Y.0009.061005T0500Z-061005T1200Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...
CHILTON...CRIVITZ
259 PM CDT WED OCT 4 2006

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM THURSDAY.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
1 follow-up statement
000 
WWUS73 KGRB 050904
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
404 AM CDT THU OCT 5 2006


WIZ013-020-021-030-031-035>039-045-048-049-073-074-051200-
/O.CON.KGRB.FR.Y.0009.000000T0000Z-061005T1200Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...
CHILTON...CRIVITZ
404 AM CDT THU OCT 5 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 4, 2:45 PM CDT, 14 minutes earlier.

Area forecast discussion, Oct 4, 2:45 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT WED OCT 4 2006

.SHORT TERM...TNGT/THU. WL BE ISSUING A FROST ADVISORY TONIGHT...
EXCEPT ALONG THE LAKESHORE. CLIMATOLOGICALLY...GROWING SEASON DONE
ACRS N-C WI SO WON/T HAVE HEADLINE THERE ALTHOUGH WL HAVE FROST IN THE
GRIDS. COMPLETE DISCUSSION WL FOLLOW LATER THIS AFTN.

.LONG TERM...
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

FROST ADVISORY MIDNIGHT TO 7 AM THURSDAY
WIZ013-020-021-030-031-035>039-045-048-049-073-074-
&&

SKOWRONSKI/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 4, 6:00 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT WED OCT 4 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
600 AM CDT WED OCT 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTH WINDS WILL CONTINUE THROUGH THE MORNING HOURS. WINDS MAY
GUST OVER 40 MPH OVER PORTIONS OF DOOR COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT THROUGH
SUNDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...THOUGH WIND
REPORTS THIS MORNING WOULD BE APPRECIATED.

LMZ521-522-541>543-564-051100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
600 AM CDT WED OCT 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH WINDS WILL CONTINUE INTO THE AFTERNOON HOURS TODAY AS
SUSTAINED WINDS RANGE BETWEEN 20 AND 30 KNOTS...WITH GALE FORCE GUSTS TO
40 KNOTS DURING THE MORNING HOURS. A GALE WARNING HAS BEEN ISSUED FOR
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY...WITH
SMALL CRAFT CONDITIONS LIKELY AGAIN FOR THE WEEKEND.

TE/ECKBERG
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 7:14 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto61 min
Oct 3, 7:58 PM CDTSpecial Marine WarningGRB2 hr
Oct 3, 8:01 PM CDTSevere Thunderstorm WarningGRBDoor44 min
Oct 3, 8:15 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto25 min
Oct 3, 8:19 PM CDTSpecial Marine WarningGRB116 min
Oct 3, 8:44 PM CDTSevere Thunderstorm WarningGRBDoor26 min
Oct 3, 8:52 PM CDTSevere Thunderstorm WarningGRBDoor20 min
Oct 4, 12:28 AM CDTSevere Thunderstorm WarningGRBMarathon47 min

Nearby

Frost Advisories in Wisconsin, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.